Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 230, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 9, 2015, 11:43 AM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2015, 11:43 AM CDT (16:43 UTC)
- Expired
- Sep 9, 2015, 12:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, NE, Dawson County, NE
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:31 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 9, 6:31 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 631 AM CDT WED SEP 9 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 403 AM CDT WED SEP 9 2015 QUIET CONDITIONS IN PLACE ACROSS THE REGION EARLY THIS MORNING...SITTING UNDER NORTHWESTERLY FLOW ALOFT AS TROUGHING ASSOCIATED WITH LOW PRESSURE OVER CENTRAL CANADA EXTENDS THROUGH ROUGHLY ALONG THE MISSOURI RIVER VALLEY...WHILE WEAK RIDGING IS SET UP OVER THE SWRN CONUS. AT THE SFC...ITS BEEN ANOTHER NIGHT WITH LIGHT/VARIABLE WINDS...AS A RIDGE AXIS EXTENDS SW/NE ACROSS THE CENTRAL PLAINS. SO FAR...OUTSIDE OF SOME PATCHY LOWER LEVEL STRATUS...MAINLY ACROSS OUR SRN COUNTIES...SKIES HAVE BEEN MOSTLY CLEAR. WILL BE CONTINUING TO MONITOR VISIBILITIES OVER THE COMING HOURS...WITH A HANDFUL OF SITES IN SC NEB VARYING FROM NEAR 1/4 TO 2 MILES. INSERTED A FOG MENTION THROUGH THE MID MORNING HOURS...WITH AN AREAS OF FOG MENTION WITH VISIBILITIES NEAR 1/2SM POSSIBLE ACROSS A GOOD CHUNK OF SC NEB...WHERE RECENT RUNS OF THE RAP/HRRR HAVE BEEN SHOWING THE BEST OPPORTUNITY FOR THAT TO DEVELOP. HEADING INTO THE DAYTIME HOURS TODAY AND TONIGHT...ONCE ANY FOG THAT DOES DEVELOPS DISSIPATES...THE PRIMARY FORECAST FOCUS TURNS TO THUNDERSTORM CHANCES. MODELS ARE IN GOOD AGREEMENT SHOWING LITTLE CHANGE IN THE NWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS WELL AS WITH SHOWING A LOW AMPLITUDE MID LEVEL SHORTWAVE DISTURBANCE MAKING ITS WAY INTO THE REGION LATER THIS AFTERNOON INTO TONIGHT. AT THE SFC...HIGH PRESSURE AND LIGHT/VARIABLE WINDS GIVE WAY TO LOW PRESSURE BECOMING MORE ORGANIZED OVER ERN COLORADO...WITH A TROUGH AXIS EXTENDING TO THE NORTHEAST THROUGH WRN/NCENTRAL PORTIONS OF NEB. THIS SFC BOUNDARY PROVIDES A FOCUS FOR THUNDERSTORM DEVELOPMENT MID/LATE AFTERNOON...DURING PEAK HEATING/DEVELOPMENT OF STEEPER LAPSE RATES...ACROSS THE NWRN PORTIONS OF THE CWA. CHANCES THEN LOOK TO CONTINUE INTO THE EVENING/OVERNIGHT HOURS...WITH AN INCREASED SWRLY LLJ ALSO NOSING INTO THE REGION. MODELS SHOWING THE BETTER CHANCES REMAINING MAINLY OVER SC NEB...WHERE THE BETTER CONVERGENCE ALONG THE NOSE OF THE LLJ LOOKS TO END UP...AND THE HIGHER POPS REMAIN GENERALLY ALONG/EAST OF A LOUP CITY TO HEBRON LINE OVERNIGHT. WHILE OVERALL FORCING IS ON THE WEAKER SIDE...MODELS SHOW DEEPER LAYER SHEAR/INSTABILITY WOULD BE SUFFICIENT ENOUGH THAT A FEW STRONG/SEVERE THUNDERSTORMS ARE A CONCERN. THIS WOULD PRIMARILY BE DURING THE LATE AFTERNOON/EARLY AFTERNOON HOURS...AND THE 06Z SPC DAY 1 OUTLOOK MARGINAL RISK AREA INCLUDES A GOOD CHUNK OF OUR SC NEB COUNTIES. AS FAR AS TEMPERATURES GO...NO SIGNIFICANT CHANGES WERE MADE...WITH HIGHS TODAY FORECAST TO REACH THE LOWER/MID 80S AND LOWS TONIGHT IN THE MID 50S TO LOWER 60S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 403 AM CDT WED SEP 9 2015 OVERALL...VERY FEW CHANGES TO INHERITED FORECAST THIS MORNING AS IT LARGELY REMAINED IN TRACK WITH LATEST NUMERICAL GUIDANCE AND MODEL DATA. DID OPT TO COOL TEMPERATURES A COUPLE OF DEGREES OVER THE UPCOMING WEEKEND TO ACCOUNT FOR GOOD COLD AIR ADVECTION ACROSS THE LOCAL AREA...AND ALSO CREEP POPS UP A TAD FOR THURSDAY EVENING/NIGHT...BUT OTHERWISE...DRY WEATHER AND A SLOW CLIMB BACK TO SEASONAL TEMPERATURES IS EXPECTED BEYOND THURSDAY. STARTING OFF THURSDAY...A WEAK FRONTAL BOUNDARY WILL BE SLOWLY PROGRESSING SOUTHEASTWARD ACROSS THE LOCAL AREA TO START THE EXTENDED PERIODS...WITH THIS FRONTAL BOUNDARY BEING THE FOCUS FOR CONVECTION DURING THE AFTERNOON AND EVENING HOURS. WITH SIGNIFICANT INSTABILITY AND DECENT 0-6KM SHEAR VALUES...COULD SEE A FEW THUNDERSTORMS ORGANIZE AND BECOME SEVERE...WITH LARGE HAIL AND STRONG WIND GUSTS BEING THE PRIMARY CONCERN. DEPENDING ON THE PLACEMENT OF THIS FRONT...EXPECT THE BEST SHOT FOR ANY OF THE STRONGER STORMS TO BE NEAR OR SOUTHEAST OF THE FRONTAL BOUNDARY DURING THE AFTERNOON AND EVENING HOURS. THAT SAID...OVERALL FORCING ALONG THE FRONT IS FAIRLY MEAGER...SO CONVECTION DURING THE DAYTIME WILL BE LARGELY DIURNALLY DRIVEN...BUT EXPECT AN UPPER LEVEL SHORTWAVE IN NORTHWESTERLY FLOW TO HELP MAINTAIN SOME ACTIVITY INTO THE EVENING AND OVERNIGHT HOURS. BEHIND THIS FRONT...DRY WEATHER IS ANTICIPATED TO ENCOMPASS THE FORECAST AREA AS A REINFORCING SHOT OF COLD AIR WORKS ITS WAY IN FROM THE EAST OUT OF THE LONGWAVE TROUGH. WINDS WILL EVENTUALLY SHIFT AND BECOME MORE SOUTHERLY OVER THE WEEKEND...HELPING TO THEN SLOWLY MODIFY THE UNDERLYING AIRMASS INTO THE MIDDLE OF NEXT WEEK AS DRY CONDITIONS PREVAIL. WHILE NOT OVERLY WARM...TEMPERATURES SHOULD RETURN TO THE LOWER TO MIDDLE 80S FOR THE EARLY PORTIONS OF NEXT WEEK. THEREAFTER...YET ANOTHER COLD FRONT IS EXPECT TO CROSS THE LOCAL AREA ON OR ABOUT WEDNESDAY...WITH COOLER AIR AND ANOTHER SMALL CHANCE FOR PRECIPITATION POSSIBLE FOR THE LATER HALF OF NEXT WEEK. && .AVIATION...(FOR THE 12Z KGRI/KEAR TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 624 AM CDT WED SEP 9 2015 WILL CONTINUE TO SEE THE POTENTIAL FOR REDUCED CATEGORIES THROUGH THE NEXT HOUR OR SO...AS PATCHY FOG AND OCCASIONAL LOW CEILINGS CAUSE FLUCTUATIONS AT BOTH TERMINALS. ONCE THAT DISSIPATES...HAVE VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD. THE LIGHT AND VARIABLE WINDS CURRENTLY IN PLACE ARE FORECAST TO BECOME MORE SOUTHERLY WITH TIME AS SFC LOW PRESSURE BECOMES MORE ORGANIZED OVER ERN COLORADO. STILL LOOKING AT THE CHANCE FOR THUNDERSTORMS DURING THE PERIOD...AND BASED ON MOST RECENT MODELS...DID MOVE UP THE VCTS TIME FROM EARLY EVENING TO MID AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADP LONG TERM...ROSSI AVIATION...ADP
Hazardous weather outlook, Sep 9, 11:42 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT WED SEP 9 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1142 AM CDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES REMAIN IN THE FORECAST IN THE NORTHWEST AND ARE EXPECTED TO SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING...THEN INTO THE OVERNIGHT HOURS. THERE WILL BE THE POTENTIAL FOR SOME THUNDERSTORMS TO BE STRONG TO MARGINALLY SEVERE THIS AFTERNOON AND EARLY EVENING HOURS...MAINLY ALONG AND WEST OF A LINE FROM ALMA TO YORK NEBRASKA. HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH WOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE LOCAL AREA THURSDAY AND THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WIND GUSTS TO 60 MPH...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS THURSDAY...ALONG AND SOUTHEAST OF A LINE EXTENDING FROM OSCEOLA TO CAMBRIDGE NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON HOURS AND EVENING...PRIMARILY FOR AREAS ALONG AND WEST OF A LINE FROM ALMA TO YORK NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 9, 6:46 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 646 AM CDT WED SEP 9 2015 NEZ062>064-075>077-085>087-091330- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...GRAND ISLAND...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON...HEBRON...DESHLER 646 AM CDT WED SEP 9 2015 ...FOG CAUSING VISIBILITY REDUCTIONS THIS MORNING... FOG HAS DEVELOPED OVER PORTIONS OF THE AREA EARLY THIS MORNING...INCLUDING ALONG THE INTERSTATE 80 CORRIDOR...AND IT LOOKS TO CONTINUE THROUGH THE MORNING HOURS. WHILE MOST LOCATIONS ARE SEEING VISIBILITIES NEAR OR GREATER THAN ONE MILE...THERE WILL LIKELY BE LOCALIZED AREAS WHERE VISIBILITIES DROP DOWN TO NEAR ONE QUARTER OF A MILE. THIS FOG COULD RESULT IN HAZARDOUS DRIVING CONDITIONS AND THOSE TRAVELING THIS MORNING SHOULD USE CAUTION...ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY CHANGING VISIBILITIES.
Local storm report, Sep 9, 7:18 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 AM CDT WED SEP 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 3 N SHICKLEY 40.46N 97.72W
09/07/2015 E0.88 INCH FILLMORE NE PUBLIC
DELAYED REPORT FROM MONDAY EVENING.
&&
PFANNKUCHLocal storm report, Sep 9, 7:26 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
726 AM CDT WED SEP 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 4 WSW DAVENPORT 40.29N 97.88W
09/07/2015 E0.88 INCH NUCKOLLS NE PUBLIC
0232 PM HAIL 6 SE DAVENPORT 40.25N 97.73W
09/07/2015 E0.88 INCH THAYER NE COCORAHS
NERAIN OBSERVER REPORTED NICKEL SIZE HAIL FROM 232-238
PM.
0239 PM TSTM WND GST 4 SSW HEBRON 40.11N 97.62W
09/07/2015 E65.00 MPH THAYER NE STORM CHASER
0240 PM TSTM WND DMG HEBRON 40.17N 97.59W
09/07/2015 THAYER NE PUBLIC
DELAYED REPORT FROM MONDAY. SEVERAL LARGE BRANCHES AND A
FEW ENTIRE TREES BLOWN DOWN IN TOWN...VIA SOCIAL MEDIA
POSTS. TIME ESTIMATED FROM RADAR DATA.
0255 PM HAIL BELVIDERE 40.25N 97.56W
09/07/2015 M2.00 INCH THAYER NE PUBLIC
REPORT VIA SOCIAL MEDIA
0313 PM HAIL 2 E GILEAD 40.15N 97.38W
09/07/2015 M2.50 INCH THAYER NE PUBLIC
ADJUSTED LOCATION AND TIME SLIGHTLY FROM ORIGINAL LSR.
REPORT VIA SOCIAL MEDIA PHOTO. REPORTS OF SEVERAL WINDOWS
BROKEN OUT OF HOMES IN THE AREA.
0315 PM HAIL ALEXANDRIA 40.25N 97.39W
09/07/2015 E1.50 INCH THAYER NE EMERGENCY MNGR
TIME EST FM RADAR.
0805 PM HAIL 3 N SHICKLEY 40.46N 97.72W
09/07/2015 E0.88 INCH FILLMORE NE PUBLIC
DELAYED REPORT FROM MONDAY EVENING. TIME ESTIMATED FROM
RADAR DATA.
0905 PM HAIL 2 S HASTINGS 40.56N 98.39W
09/07/2015 E1.75 INCH ADAMS NE PUBLIC
0908 PM HAIL 1 E HASTINGS 40.59N 98.37W
09/07/2015 M0.88 INCH ADAMS NE NWS EMPLOYEE
&&
SUMMARY OF HAIL/WIND REPORTS RECEIVED FROM LABOR DAY, MONDAY, SEP. 7
PFANNKUCHSpecial weather statement, Sep 9, 11:36 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1136 AM CDT WED SEP 9 2015 NEZ060-091700- DAWSON NE- 1136 AM CDT WED SEP 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL NOON CDT... AT 1136 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 16 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDDYVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 9947 4099 9943 4089 9978 4105 9990 TIME...MOT...LOC 1636Z 241DEG 26KT 4102 9974 JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:36 AM CDT | Special Weather Statement | GID | Dawson | 24 min |
| Sep 9, 12:14 PM CDT | Special Weather Statement | GID | Buffalo | 46 min |
| Sep 9, 12:23 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 37 min |
| Sep 9, 1:02 PM CDT | Special Weather Statement | GID | Buffalo | 28 min |
| Sep 9, 2:27 PM CDT | Special Weather Statement | GID | Sherman | 33 min |
| Sep 9, 2:54 PM CDT | Special Weather Statement | GID | Howard, Sherman | 36 min |
| Sep 9, 4:01 PM CDT | Special Weather Statement | GID | Furnas, Gosper | 44 min |
| Sep 9, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 48 min |
| Sep 9, 4:30 PM CDT | Special Weather Statement | GID | Dawson | 30 min |
| Sep 9, 4:43 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 47 min |
| Sep 9, 4:57 PM CDT | Special Weather Statement | GID | Buffalo | 48 min |
| Sep 9, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 48 min |
| Sep 9, 5:22 PM CDT | Special Weather Statement | GID | Valley | 23 min |
| Sep 9, 5:28 PM CDT | Severe Thunderstorm Warning | GID | Valley | 47 min |
| Sep 9, 5:32 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 14 min |
| Sep 9, 5:35 PM CDT | Flash Flood Warning | GID | Furnas | 3 hr |
| Sep 9, 5:43 PM CDT | Tornado Warning | GID | Valley | 32 min |
| Sep 9, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 39 min |
| Sep 9, 5:58 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 47 min |
| Sep 9, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Valley | 23 min |
| Sep 9, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 29 min |
| Sep 9, 6:26 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 34 min |
| Sep 9, 6:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 32 min |
| Sep 9, 6:45 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 30 min |
| Sep 9, 6:49 PM CDT | Special Weather Statement | GID | Nance | 26 min |
| Sep 9, 6:57 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Sherman | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.